Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 26, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 5, 2014, 7:47 PM CDT for Beltrami County, Minnesota. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2014, 7:47 PM CDT (00:47 UTC)
- Expired
- Jul 5, 2014, 8:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 202 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 8:15 PM CDT | HAIL 1 | 12 W Shooks, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 0.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3255 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
111
WUUS53 KFGF 060047
SVRFGF
MNC007-060130-
/O.NEW.KFGF.SV.W.0026.140706T0047Z-140706T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
747 PM CDT SAT JUL 5 2014
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 830 PM CDT
* AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
NORTHWEST OF BLACKDUCK...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEBISH AROUND 755 PM CDT.
BLACKDUCK AND HINES AROUND 820 PM CDT.
TURTLE RIVER AROUND 825 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE TENSTRIKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
&&
LAT...LON 4775 9443 4760 9443 4749 9477 4791 9503
4804 9477
TIME...MOT...LOC 0047Z 324DEG 22KT 4788 9477
HAIL...1.00IN
WIND...<50MPH
$$
VG2 follow-up statements
080
WWUS53 KFGF 060101
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
801 PM CDT SAT JUL 5 2014
MNC007-060130-
/O.CON.KFGF.SV.W.0026.000000T0000Z-140706T0130Z/
BELTRAMI MN-
801 PM CDT SAT JUL 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
BELTRAMI COUNTY UNTIL 830 PM CDT...
AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
SAUM...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLACKDUCK AND HINES AROUND 830 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE TENSTRIKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
&&
LAT...LON 4786 9500 4798 9470 4775 9443 4760 9443
4749 9477
TIME...MOT...LOC 0101Z 321DEG 19KT 4786 9472
HAIL...1.00IN
WIND...60MPH
$$
VG115
WWUS53 KFGF 060119
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
819 PM CDT SAT JUL 5 2014
MNC007-060130-
/O.CON.KFGF.SV.W.0026.000000T0000Z-140706T0130Z/
BELTRAMI MN-
819 PM CDT SAT JUL 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BELTRAMI COUNTY UNTIL 830 PM CDT...
AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BLACKDUCK...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLACKDUCK AND HINES AROUND 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
&&
LAT...LON 4755 9460 4785 9480 4792 9463 4775 9443
4760 9443
TIME...MOT...LOC 0119Z 321DEG 19KT 4779 9463
HAIL...1.00IN
WIND...60MPH
$$
VGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:49 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 5, 6:49 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 649 PM CDT SAT JUL 5 2014 .UPDATE... ISSUED AT 649 PM CDT SAT JUL 5 2014 SEE SWOMCD 1278 CONCERNING DETAILS REGARDING THE STORMS CURRENTLY ACROSS NW MINNESOTA. THIS ACTIVITY SHOULD CONTINUE TO MOVE EASTWARD...AND OUT OF THE FA WITHIN THE NEXT FEW HOURS. EYES WILL THEN TURN TO THE WEST...WHERE ACTIVITY IS BEGINNING TO ORGANIZE WESTERN MANITOBA...AND SOUTHWEST NORTH DAKOTA. NOT SURE HOW THESE TWO AREAS WILL PROGRESS THROUGH THE EVENING/OVERNIGHT...BUT THE POTENTIAL IS THERE FOR SOME SORT OF MCS EVENT (WITH EACH EVENT LIKELY REMAINING SEPARATE). ADJUSTED THE TIMING OF FORECASTED POPS...AND WILL LOOK MORE INTO THE DETAILS OF THE OVERNIGHT EVENT WITH THE NEXT UPDATE. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 320 PM CDT SAT JUL 5 2014 CHALLENGES INCLUDE THUNDERSTORM CHANCES AND SEVERE POTENTIAL THIS EVENING AND OVERNIGHT. HRRR IS ONCE AGAIN PERFORMING MORE FAVORABLY THAN RAP AS IT RELATES TO CURRENT CONVECTION...SO WILL FOLLOW ITS GUIDANCE FOR THE FIRST 12 TO 18 HOURS AND THEN TRANSITION TO A GLOBAL MODEL ENSEMBLE. SFC TROUGH REFUSES TO BUDGE WITH A DEFINED CLOSED CIRCULATION NEAR THE ND/MN/MB BORDER. WINDS HAVE SHIFTED TO A MORE WESTERLY DIRECTION FROM DEVILS LAKE INTO THE JAMES RIVER VALLEY RESULTING IN A DRIER OVERALL AIR MASS...ALTHOUGH SFC BASED CAPE IS STILL ABOVE 2000 J/KG. BEST CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON IS ALONG THE INTERNATIONAL BORDER AREA OF NORTHWEST MN IN UNCAPPED MORE MOIST/UNSTABLE ENVIRONMENT NEAREST THE SFC LOW. FORCING IS STILL RATHER WEAK...BUT ONE SEVERE STORM HAS DEVELOPED OVER WINNIPEG AND IS SLOWLY MOVING TO THE EAST. A COUPLE OTHER SMALL CELLS HAVE POPPED UP ALONG THE SFC WIND SHIFT JUST NORTH OF THE BORDER AND IN KITTSON COUNTY. ISOLATED SEVERE IS POSSIBLE GIVEN HIGH INSTABILITY. REST OF THE FORECAST AREA WILL REMAIN DRY THIS EVENING WITH TEMPS GRADUALLY FALLING INTO THE UPPER 60S. FOR LATE TONIGHT INTO EARLY SUNDAY MORNING...ATTENTION TURNS TO THE SHORT-WAVE CURRENTLY ACROSS SOUTHERN ALBERTA. INCREASING SHEAR WILL BEGIN TO INTERACT WITH MUCAPES UP TO 1500 J/KG...POSSIBLY RESULTING IN A NORTH TO SOUTH LINE OF CONVECTION MOVING ACROSS THE DAKOTAS AND INTO NORTHWEST MN. HRRR PLACES THIS LINE ALONG THE VALLEY FLOOR BY 06 UTC. LARGE HAIL AND DAMAGING WIND WILL BE THE PRIMARY THREATS. SCATTERED SHOWERS AND STORMS ARE POSSIBLE MAINLY ACROSS NORTHWEST AND WEST CENTRAL MN ON SUNDAY...BUT TEMPS/DEW POINTS WILL BE LOWER RESULTING IN LESS MUGGY CONDITIONS. WINDS WILL ALSO BE BREEZY AT TIMES FROM THE NORTHWEST WITH GUSTS TO 25 MPH. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 320 PM CDT SAT JUL 5 2014 FLOW ALOFT SHIFTS TO THE NORTHWEST MON/TUES WITH THE NEXT PRIMARY WAVE DROPPING ACROSS THE NORTHERN PLAINS MONDAY/MONDAY NIGHT. SEVERE WEATHER NOT EXPECTED...BUT SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE DAY ON MONDAY WITH DRYING CONDITIONS FROM WEST TO EAST ON TUESDAY. FOR TUESDAY NIGHT THROUGH SATURDAY...SOME DISAGREEMENT IN HOW DEEP NEXT 500 MB TROUGH WILL BE OVER ONTARIO AND GREAT LAKES REGION. EITHER WAY FCST REGION WILL BE IN NORTHWEST FLOW ALOFT WITH EXITING SHORT WAVE TUESDAY NIGHT THEN GENERAL HIGH PRESSURE FOR WED-EARLY THU. NEXT SIGNIFICANT SHORT WAVE TO IMPACT US LATE THU-FRI. DIDNT STRAY FROM ALL BLEND TEMPS NOR POPS MUCH. OVERALL TEMP REGIME AFTER THIS WEEKEND FAVORS A RETURN TO JUST A FEW DEGREES BELOW AVERAGE FOR HIGH TEMPS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 649 PM CDT SAT JUL 5 2014 THUNDERSTORM CHANCES WILL BE THE MAIN CONCERN THROUGH THIS PERIOD...ESPECIALLY DURING THE OVERNIGHT HOURS. THERE SHOULD BE A BROKEN LINE OF STORMS THAT MOVE FROM WEST TO EAST THROUGH THE REGION. NOT SURE HOW WIDESPREAD THESE STORMS WILL BE...AND KEPT VCTS UNTIL MORE CERTAINTY CAN BE OBTAINED. VFR CONDITIONS OTHERWISE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...TG SHORT TERM...ROGERS LONG TERM...ROGERS/RIDDLE AVIATION...TG
Hazardous weather outlook, Jul 5, 5:17 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 517 AM CDT SAT JUL 5 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 517 AM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING IN FAR NORTHWEST MINNESOTA. OTHERWISE... SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING ACROSS EASTERN NORTH DAKOTA AND LATER EVENING AND OVERNIGHT IN NORTHERN MINNESOTA. SOME OF THESE STORMS MAY HAVE LARGE HAIL AND DAMAGING WINDS... ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY...TUESDAY AND THURSDAY OF THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 5, 4:58 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
458 PM CDT SAT JUL 5 2014
MNZ004-005-052300-
KITTSON MN-ROSEAU MN-
458 PM CDT SAT JUL 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROSEAU AND
NORTHEASTERN KITTSON COUNTIES UNTIL 600 PM CDT...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 24 MILES NORTHEAST OF HALLOCK...OR 37 MILES WEST OF
ROSEAU...MOVING TO THE SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM.
THE STORM WILL BE NEAR...
CARIBOU AROUND 505 PM CDT.
LEO AROUND 555 PM CDT.
GREENBUSH...PINECREEK AND HAUG AROUND 600 PM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
LAT...LON 4900 9585 4866 9612 4892 9669 4901 9661
4901 9601 4900 9597 4901 9595
TIME...MOT...LOC 2158Z 300DEG 16KT 4899 9651
ROGERSLocal storm report, Jul 5, 5:53 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
553 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND GST BADGER 48.78N 96.02W
07/05/2014 E60 MPH ROSEAU MN PUBLIC
OBSERVER NOTED VERY STRONG WINDS LIFTING SHINGLES
&&
TGRAFENALocal storm report, Jul 5, 6:09 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
609 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 13 ESE GREENBUSH 48.63N 95.92W
07/05/2014 E1.00 INCH ROSEAU MN PUBLIC
ALSO ABOUT 4NNE OF HOMOLKA.
&&
VGODONLocal storm report, Jul 5, 6:33 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
633 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 17 ESE GREENBUSH 48.60N 95.84W
07/05/2014 E1.00 INCH ROSEAU MN PUBLIC
4ENE OF HOMOLKA.
&&
VGODONLocal storm report, Jul 5, 7:19 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
719 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 1 NW FOURTOWN 48.29N 95.35W
07/05/2014 E1.75 INCH BELTRAMI MN PUBLIC
THE HAIL STARTED SMALL AND ENDED BIG
&&
TGRAFENALocal storm report, Jul 5, 7:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
730 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 7 NW FOURTOWN 48.35N 95.44W
07/05/2014 E1.75 INCH BELTRAMI MN PUBLIC
THE HAIL STARTED SMALL AND ENDED BIG
&&
TGRAFENAThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:28 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 32 min |
| Jul 5, 11:22 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Otter Tail | 38 min |
| Jul 5, 11:31 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 44 min |
| Jul 6, 12:07 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Norman | 53 min |
| Jul 6, 12:17 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clearwater, Hubbard, Mahnomen, Wadena | 58 min |
| Jul 6, 12:22 AM CDT | Severe Thunderstorm Warning | FGF | Clay | 53 min |
| Jul 6, 12:58 AM CDT | Severe Thunderstorm Warning | FGF | Kittson | 62 min |
| Jul 6, 1:01 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 29 min |
| Jul 6, 1:17 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 58 min |
| Jul 6, 1:29 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard, Wadena | 29 min |
| Jul 6, 1:46 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Roseau | 59 min |
| Jul 6, 2:32 AM CDT | Areal Flood Advisory | FGF | Becker, Clearwater, Hubbard, Mahnomen, Otter Tail, Wadena | 7 hr |
| Jul 6, 2:36 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 54 min |
| Jul 6, 3:37 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 53 min |
| Jul 6, 4:16 AM CDT | Areal Flood Advisory | FGF | Grant, Otter Tail | 6 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.